MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941812400
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that shaft break occurred requiring additional intervention.The patient presented with peripheral vascular disease and underwent percutaneous coronary intervention.The target lesion was located in the severely tortuous vessel below the knee.A 4.00 x 12mm synergy xd drug-eluting stent was advanced for treatment.However, during the procedure, the shaft broke and had to be snared.Subsequently, a 3.5 x 12 synergy xd drug-eluting stent was deployed.However, upon removal, the shaft broke.The device was removed with no patient complications.
 
Additional Manufacturer Narrative
B5 - updated describe event or problem.Device evaluated by mfr.: synergy xd mr us 4.00 x 12mm was returned for analysis.As the manifold section of the device was not returned with the device, it is not possible to determine the catheter batch.The stent was detached/deployed from the balloon and was not returned for analysis.The balloon cones were reviewed, and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and microscopic examination of the bumper tip showed no signs of damage.A visual, microscopic and tactile examination of the hypotube found multiple kinks.A break existed in the hypotube.The break was located at 103cm proximal from distal tip of device.The proximal section of the break including the hub section of the device was not returned for analysis.A visual examination of the outer and inner lumen and mid-shaft section found no issues along the shaft polymer extrusion.
 
Event or Problem Description
It was reported that shaft break occurred requiring additional intervention.The patient presented with peripheral vascular disease and underwent percutaneous coronary intervention.The target lesion was located in the severely tortuous vessel below the knee.A 4.00 x 12mm synergy xd drug-eluting stent was advanced for treatment.However, during the procedure, the shaft broke and had to be snared.Subsequently, a 3.5 x 12 synergy xd drug-eluting stent was deployed.However, upon removal, the shaft broke.The device was removed with no patient complications.It was further reported that there was no stent dislodgement occurred and the second stent was deployed successfully.The device retrieved and no fragments left inside patient body.

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key16216177
Report Number2124215-2023-01069
Device Sequence Number7518430
Product Code NIQ
UDI-Device Identifier08714729981114
UDI-Public08714729981114
Combination Product (Y/N)Y
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/20/2023
Device Model NumberH7493941812400
Device Lot Number0028130805
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/06/2023
Supplement Date Received by Manufacturer02/21/2023
Initial Report FDA Received Date01/20/2023
Supplement Report FDA Received Date02/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown